Adverse Drug Reactions to Anti-TB Drugs in the Treatment of Latent Tuberculosis Infection
|The safety and scientific validity of this study is the responsibility of the study sponsor and investigators. Listing a study does not mean it has been evaluated by the U.S. Federal Government. Know the risks and potential benefits of clinical studies and talk to your health care provider before participating. Read our disclaimer for details.|
|ClinicalTrials.gov Identifier: NCT03312647|
Recruitment Status : Recruiting
First Posted : October 18, 2017
Last Update Posted : October 18, 2017
|Condition or disease|
|Latent Tuberculosis Infection|
Further study details as provided by Hanyang University Hospital
This study is prospective study of newly diagnosed LTBI in HCWs at Hanyang University Hospital, a tertiary referral hospital in South Korea, between 2017 and 2018. This study aimed to identify the prevalence of adverse reactions of treatment regimen for LTBI. The diagnosis of LTBI was made on the basis of interferon-gamma releasing assay. Information on demographic characteristics, comorbidity and treatment outcomes was collated from questionnaires. Treatment regimen for LTBI was chosen by patients' preference among 3 months of INH(isoniazid) plus RFP(rifampin), 4 months of RFP and 9 months of INH. All PTB patients were observed 2 weeks after the initiation of medication, and monthly thereafter, and were asked about any drug side effects at these visits. Serious adverse drug reaction (ADR) was defined as any severe side effect that resulted in discontinuation or change (either temporally or permanently) of anti-TB medication, and/or directly resulted in hospitalization. Drug-induced hepatitis was defined as liver transaminases more than three times higher than the upper limit of normal in the presence of symptoms such as anorexia, nausea, vomiting, or abdominal pain, or transaminases more than five times the upper limit of normal without symptoms.
|Study Type :||Observational|
|Estimated Enrollment :||1000 participants|
|Official Title:||Adverse Drug Reactions to Antituberculosis Drugs in the Treatment of Latent Tuberculosis Infection in Korean Health Care Workers|
|Actual Study Start Date :||June 19, 2017|
|Estimated Primary Completion Date :||May 2018|
|Estimated Study Completion Date :||May 2018|
Latent tuberculosis infection
Identified subjects with latent tuberculosis infection (LTBI) using whole-blood interferon-r release assays. All enrolled subjects were treated with one of the recommended regimens for LTBI treatment: 9 months of isoniazid, 4 months of rifampin and 3 months of isoniazid plus rifampin. Blood, urine sampling, and monitoring frequencies of adverse reactions of anti-TB drugs were performed.
- The numbers of adverse drug reactions (ADR) during LTBI treatment [ Time Frame: one year ]All events of adverse drug reactions (ADR) were reported using the clinical signs, symptoms, and liver chemistry at predefined intervals (two weeks after the initiation of anti-TB drugs, and monthly thereafter).
- The numbers of severe ADR during LTBI treatment [ Time Frame: one year ]Among all ADR, serious ADR was defined as any severe side effect that resulted in discontinuation or change (either temporally or permanently) of anti-TB drugs, and/or directly resulted in hospitalization. Drug-induced hepatitis was defined as liver transaminases more than three times higher than the upper limit of normal (γ-glutamyl transpeptidase (γ-GT) >69 U/L; serum glutamic oxaloacetic transminase (SGOT) >54 U/L; serum glutamic pyruvic transminase (SGPT) >60 U/L) in the presence of symptoms such as anorexia, nausea, vomiting, or abdominal pain, or transaminases more than five times the upper limit of normal without symptoms.
Biospecimen Retention: Samples With DNA
Please refer to this study by its ClinicalTrials.gov identifier (NCT number): NCT03312647
|Contact: Sang-Heon Kim, MD, PhD.||email@example.com|
|Contact: Dong Won Park, MD, PhD.||firstname.lastname@example.org|
|Korea, Republic of|
|Seoul, Korea, Republic of|
|Contact: Sang-Heon Kim, MD, PhD. 82-2-2290-8302 email@example.com|
|Study Director:||Sang-Heon Kim, MD, PhD.||Department of Internal Medicine, Hanyang University College of Medicine, Seoul, Korea|